Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Had vaginal burning, soreness and pain. Told to have yeast infection, UTI and then bacterial vaginosis. On metradinozole

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 206 Questions
Question
Hi Doctor,
I have had strong vaginal burning,soreness and continuous pain in vagina since 3 months.one if the doctor told intially it is yeast infection and i used antifungals but the symptoms became worse.i changed doctor, he diagonised me with UTI and prescribed pencillins for 4 days which cleared up my urine samples but symptoms remained same even worse.now it started a yellowish discharge and intense painful burning which is continuos.now the doctor tells its a bacterial vaginosis after a swab.i am on metradinozole for a week but the burning and soreness does not seem to go away.please advice and help.
Posted Tue, 9 Jul 2013 in Women's Health
 
 
Answered by Dr. Ahmed Bahaa 34 minutes later
Hi XXXXXXX

Welcome to healthcare magic.

Vaginal burning and soreness is a real trouble. It may affect your social life and may affect your work. First I will give you some advice:
- You need to visit an experienced doctor because there are many differential diagnoses.
- Avoid wearing tight clothes.
- Avoid wearing underwear made of synthetic materials.
- Better to wear underwear made of cotton, and to be changed daily.
- Avoid vaginal douching, even with water. It may relief itching for a while, but it comes back much more worse.
- Try to refrain from sex for a while, and avoid oral or anal sex.
- Stop any local creams or pessaries.

Second, I advise you to use systemic treatment as you doctor prescribes, and if he agrees, drugs of the antihistamine family may relief the itching sensation.

I hope my words were useful and I wish you good luck.

Dr. Ahmed Bahaa.
Above answer was peer-reviewed by
 
Follow-up: Had vaginal burning, soreness and pain. Told to have yeast infection, UTI and then bacterial vaginosis. On metradinozole 20 hours later
Thanks for reply doctor
My GP had done all tests for Chylmydia and gonorhhea and few other STIs a month ago but nothing came up neither any UTI.he asked me to keep all precautions you suggested above and to drink cranberry and lots of water.but it remained same till now so I went again now and asked to do all tests again. He found i have bacterial vaginosis as i stated above.its 7 day course and its 4 days now im taking this meficines and im keeping all precautions u suggested above.

Do you think this could be a problem which A urologist can better look into it.a disease called interstitial cystitis, can it be this as i am urinating every one hour and frequency of urination has quite a lot increased.

Please suggest.My GP is not being much helpful as hes not able to understand the real root cause
 
 
Answered by Dr. Ahmed Bahaa 12 hours later
Dear XXXXXXX

If you have frequent urination, a visit to the urologist is a good idea. Interstitial cystitis is a remote possibility. What is common is common and the most common cause is recurrent cystitis or long suppressive course (3 months).

As for the itching, you didn't mention if it has improved or not. If it is still persistent even after the treatment and the instructions, I advise examining your vulva under magnification using the colposcope.

I hope I have answered your query and will be happy to clarify any concerns.
Good luck.
D. Ahmed Bahaa.
Above answer was peer-reviewed by
 
Follow-up: Had vaginal burning, soreness and pain. Told to have yeast infection, UTI and then bacterial vaginosis. On metradinozole 6 hours later
Thank you doctor,
Yes it could be recurrent cystitis. And will try to visit urologist soon.
Itching is not there at all.its only burning and pain in XXXXXXX vaginal area not sure if its urethera, cant figure out.once i m done with current 5 days course will visit the doctor again and will consult you again if needed.


Thank you for your help
 
 
Answered by Dr. Ahmed Bahaa 4 hours later
I wish you speedy recovery and I'm waiting for any new consultations.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor